MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombosis and cerebral vascular accident (cva) occurred.A left atrial appendage (laa) closure procedure was performed and a 30mm watchman laa closure device was implanted.At the 45 day follow up appointment on (b)(6) 2020, the transesophageal echocardiography (tee) noted that the closure device still met implant criteria.The patient was then taken off eliquis and placed on plavix and aspirin on (b)(6) 2020.The patient presented to the hospital for nose bleed on (b)(6) 2021 and (b)(6) 2021.Plavix was then discontinued on (b)(6) 2021 and the aspirin dose was increased to 325mg.On (b)(6) 2021, the patient presented to the hospital with a left temporal cva.Tee also found thrombus on the closure device.There was no intervention performed for the stroke nor for retrieval of the clot as the patient was not a candidate for tissue plasminogen activator treatment.Follow up was again performed on 19may2021 and the patient was overall doing well with some residual speech difficulty.The patient returned back at the nursing home they were previously residing from.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12122011
Report Number2134265-2021-07839
Device Sequence Number4777190
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024806879
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/06/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR